Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please answer, this is at least my 5th time asking
Feb 14, 2013

I had insertive anal sex with another male, we used hand lotion as lube, and I know that oil based lubricants have the potential to degrade latex. The sex was brief (20 seconds) and the condom did not appear to break. Does this scenario present a HIV risk?

I developed virtually all the ARS symptoms within the window period, including weight loss, fatigue, rash, oral lesions, white gums, and esophageal candida, which is still present 3.5 months later. The candida has not responded to numerous anti-fungal treatments and I am starting to worry. I had a negative PCR DNA test at 23 days, and a negative EIA at 86 days.

I have hereditary Vitiligo, which is classified as a autoimmune disorder. Could my Vitiligo delay or prevent seroconversion or compromise the PCR DNA Test?

Due to condition and the nature of my symptoms should I continue testing out to 6 months or can I consider myself conclusively negative?

I am a otherwise healthy 22 year old with no other known health problems. I have never experienced these kind of symptoms until 2 weeks after my encounter.

Please help, I live in a relatively rural area and do not currently have access to a infectious disease expert. My tests were ordered online and performed at Labcorp and Quest Diagnostics.

I will make a donation, if my question is answered.

Thank you

Response from Dr. Wohl

First, the exposure appears to carry no risk. Second, your tests are accurate and negative. Third, vitiligo is autoimmune but not immunocompromising, therefore, no effect on HIV test performance. Lastly, I would stop testing. You are HIV negative.

DW



Previous
dentist worried.....help dr...
Next
I was started on Efavirenz only and added Tenofovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement